Existence and comparison theorems for nonlinear diffusion systems

Hendrik J. Kuiper

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

In this paper we prove existence, uniqueness, and regularity results for systems of nonlinear second order parabolic equations with boundary conditions of the Dirichlet, Neumann, and regular oblique derivative types. Let K(t) consist of all functions (v1(x), v2(x),..., vm(x)) from Ω ⊂ Rn into Rm which satisfy ψi(x, t) ≤ vi(x) ≤ θi(x, t) for all x ε{lunate} Ω and 1 ≤ i ≤ m, where ψiand θi are extended real-valued functions on \ ̄gW × [0, T). We find conditions which will ensure that a solution U(x, t) ≡ (u1(x, t), u2(x, t),..., um(x, t)) which satisfies U(x, 0) ε{lunate} K(0) will also satisfy U(x, t) ε{lunate} K(t) for all 0 ≤ t < T. This result, which has some similarity to the Gronwall Inequality, is then used to prove a global existence theorem.

Original languageEnglish (US)
Pages (from-to)166-181
Number of pages16
JournalJournal of Mathematical Analysis and Applications
Volume60
Issue number1
DOIs
StatePublished - 1977

Fingerprint

Nonlinear Diffusion
Comparison Theorem
Existence Theorem
Gronwall Inequality
Oblique
Second Order Equations
Global Existence
Dirichlet
Parabolic Equation
Existence and Uniqueness
Regularity
Boundary conditions
Derivatives
Derivative
Similarity

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this

Existence and comparison theorems for nonlinear diffusion systems. / Kuiper, Hendrik J.

In: Journal of Mathematical Analysis and Applications, Vol. 60, No. 1, 1977, p. 166-181.

Research output: Contribution to journalArticle

@article{aeed2995a7ab4892a749170cb7ccc767,
title = "Existence and comparison theorems for nonlinear diffusion systems",
abstract = "In this paper we prove existence, uniqueness, and regularity results for systems of nonlinear second order parabolic equations with boundary conditions of the Dirichlet, Neumann, and regular oblique derivative types. Let K(t) consist of all functions (v1(x), v2(x),..., vm(x)) from Ω ⊂ Rn into Rm which satisfy ψi(x, t) ≤ vi(x) ≤ θi(x, t) for all x ε{lunate} Ω and 1 ≤ i ≤ m, where ψiand θi are extended real-valued functions on \ ̄gW × [0, T). We find conditions which will ensure that a solution U(x, t) ≡ (u1(x, t), u2(x, t),..., um(x, t)) which satisfies U(x, 0) ε{lunate} K(0) will also satisfy U(x, t) ε{lunate} K(t) for all 0 ≤ t < T. This result, which has some similarity to the Gronwall Inequality, is then used to prove a global existence theorem.",
author = "Kuiper, {Hendrik J.}",
year = "1977",
doi = "10.1016/0022-247X(77)90057-9",
language = "English (US)",
volume = "60",
pages = "166--181",
journal = "Journal of Mathematical Analysis and Applications",
issn = "0022-247X",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Existence and comparison theorems for nonlinear diffusion systems

AU - Kuiper, Hendrik J.

PY - 1977

Y1 - 1977

N2 - In this paper we prove existence, uniqueness, and regularity results for systems of nonlinear second order parabolic equations with boundary conditions of the Dirichlet, Neumann, and regular oblique derivative types. Let K(t) consist of all functions (v1(x), v2(x),..., vm(x)) from Ω ⊂ Rn into Rm which satisfy ψi(x, t) ≤ vi(x) ≤ θi(x, t) for all x ε{lunate} Ω and 1 ≤ i ≤ m, where ψiand θi are extended real-valued functions on \ ̄gW × [0, T). We find conditions which will ensure that a solution U(x, t) ≡ (u1(x, t), u2(x, t),..., um(x, t)) which satisfies U(x, 0) ε{lunate} K(0) will also satisfy U(x, t) ε{lunate} K(t) for all 0 ≤ t < T. This result, which has some similarity to the Gronwall Inequality, is then used to prove a global existence theorem.

AB - In this paper we prove existence, uniqueness, and regularity results for systems of nonlinear second order parabolic equations with boundary conditions of the Dirichlet, Neumann, and regular oblique derivative types. Let K(t) consist of all functions (v1(x), v2(x),..., vm(x)) from Ω ⊂ Rn into Rm which satisfy ψi(x, t) ≤ vi(x) ≤ θi(x, t) for all x ε{lunate} Ω and 1 ≤ i ≤ m, where ψiand θi are extended real-valued functions on \ ̄gW × [0, T). We find conditions which will ensure that a solution U(x, t) ≡ (u1(x, t), u2(x, t),..., um(x, t)) which satisfies U(x, 0) ε{lunate} K(0) will also satisfy U(x, t) ε{lunate} K(t) for all 0 ≤ t < T. This result, which has some similarity to the Gronwall Inequality, is then used to prove a global existence theorem.

UR - http://www.scopus.com/inward/record.url?scp=49449122533&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=49449122533&partnerID=8YFLogxK

U2 - 10.1016/0022-247X(77)90057-9

DO - 10.1016/0022-247X(77)90057-9

M3 - Article

VL - 60

SP - 166

EP - 181

JO - Journal of Mathematical Analysis and Applications

JF - Journal of Mathematical Analysis and Applications

SN - 0022-247X

IS - 1

ER -